I've just started 20mg of citalopram for depression and anxiety. What side effects have you had anyone had who's taken it? it's causing me problems sleeping. i don't know if i can stay on it if this is going to be the norm. also, has anyone found citalopram to be effective in easing depression and how easy is it to come off? sorry, lots of questions! i've never taken any form of drugs before, prescribed or otherwise and this was the last resort but i need to find the old Me again and am hoping this will help
I have been on Celexa (Citalopram) for a little over a year now. I do not have any side effects from it, other than it makes a little more tired than normal. I take 40mg though, so that might be the cause of my slight drowsiness. I hope this medication works as good for you as it does me. :)
I just started taking this about 2 weeks ago. Started on 10mg for 7 days, then 20mg. No feelings of hunger like other anti-depression drugs I have taken, and I sleep like a baby again. I get a little sleepy during the day, however, I also take Prem-Pro which may be causing the drowsiness. I don't know the full effectivness of Citalopram yet, I think I would be a better judge in about another month. I was prescribed this for irritability issues from menopause. I was on Cymbalta for over a year, it worked great, but was so expensive since there is no generic. Cymbalta was a little difficult to come off of.
Hey, I know it is scary! I started on 20mg of citalopram over a year ago. I started to feel very strong and myself again and like human nature stopped taking the medication. Well when you suffer from General anxiety disorder and stop taking medication and stress piles on the relapse is not a walk in the park. I finally went back to my doctor and she put me back on the 20 mg of citalopram. I knew before I didn't have these side affects from the medication that is was from my anxiety and stress. I was unable to sleep, I was experiencing racing thoughts, loss of appitite, and scary and disturbing thoughts that I could not control. I did hours upon hours of research and talked to friends and strangers who went through the same thing. It was the stress, depression, and anxiety that were causing this.
There may be some side affects of the medication, but most of the time it is the beast itself poking its head up to the surface. If it continues talk to your doctor he/she may put you on something else or in my case when I go back I will be asking for a strong dose. If you need anyone to talk to or anymore questions I am here for you. God bless and good luck!
When I took this medication, it did not help me at all. I still had anxiety and became extremely irritable! If you have these types of issues, I would try Lexapro. It has really helped me feel better. I am happier now, don't feel so anxious all the time and don't feel irritable!
Hi, i've been taking citalopram for about 2 years now and really like it. I did go through the usual adjustment period when i felt pretty awful (Bad depression, crying all the time, feeling of hopelessness)! But i persevered and i'm glad i did. I started on the 20mg and the idea was to see how well they did for me, with a view to increase to 40mg after 4 weeks. At 3 weeks i was a mess and so my doctor decided to increase my dose early. A week after that i felt like a huge weight had been lifted! You must be aware that anti-depressants can cause you to feel worse before you feel better, at the end of the day they are changing the 'chemical' balance of your brain. It is important to tell your doctor if you start to feel worse than before you started them. Side effects; I honestly don't think i have any (and i'm on 60mg), maybe an increased appetite only. I hope they work out for you. Btw i'm also in the UK.
I have been on Citalopram 20mg for 2years. I have not had side effects , but now I want to get off the drug and am doing it cold turkey. The last 3 days I have had dizziness and just plan to get through it. I understand people suggesting taking a lower dose and wean off the drug. I hope to just quit and feel like my old self without feeling to use drugs to get through the day .
i tried it a few months back at 10 mg and 15 mg i couldnt cope with the side effects, which were weight loss coz i couldnt eat and i was constantly being sick or dry wretching. it also did nothing to help me sleep and actually made me more anxsious so i then woke even earlier in the morning i now take 5 mg every second day with a view to stopping. i was on them for anxiety and slight depression my doc recommended i try mitrazipine if i find i need something as the make most people sleep
i was on citalopram for a year i was on 40 mg at first i had sleeping troubles as it made me really hyperactive "high" for about two weeks and then it calmed down and was feeling normal so just keep with it!! i find it when i start any new tablets !! im starting some new ones now and its the same no sleeping etc ..
Hi guys ive been taking citalopram 10mg for 8 days for anxiety i am getting a really bad burning sensation on my back and arms, i also suffer from very sweaty feet and insomnia will this get better over time?
In the past I had a good experience with this med, but as with all of them, it stopped working after a while. But it is easy to stop, I think all the withdrawal stuff is a bit overblown, especially if you just
take your time and stop it over a period of a few weeks. best of luck
Very common (10% or more of users): Increased sweating (up to 11.3%)" (This is called hyperhidrosis)
Very common (10% or more of users): Insomnia (up to 18.8%)"
Common (1-10% of users) Paresthesia (This is your burning/itching sensation)
"The side effects observed with citalopram (the active ingredient contained in Celexa) in clinical trials were generally reported as mild and transient, occurring most frequently in the first 1 to 2 weeks of therapy, and attenuating subsequently." (Attenuating means it gets better)
Sorry for the copy/paste but I think these will help answer your question.
If you have more questions or concerns you can post again using the comment button below, okay?
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.